Heavy Snow, Dunklin
- When
- February 25, 2:00 AM CST to 12:00 PM CST
- Where
- Dunklin forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heavy snow fell across the Missouri bootheel with most locations receiving 2 to 3 inches of snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Heavy snow fell across the Missouri bootheel with most locations receiving 2 to 3 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 24, 11:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST MON FEB 24 2003
BASED ON NEW MODEL DATA...CURRENT SURFACE OBSERVATIONS AND
RADAR...EXPANDED WINTER STORM WARNING SLIGHTLY NORTHWARD. ALSO
INCREASED SNOW AMOUNTS SOME IN MOST OF THE WARNING AREA.
PREVIOUS DISCUSSION...813 PM MON...
KNQA ALREADY INDICATING SCATTERED LIGHT SNOW APPROACHING EASTERN
ARKANSAS. HOWEVER...HEAVIER PRECIPITATION STILL WEST OF LITTLE ROCK
AND EXPECTED TO MOVE INTO OUR AREA NEAR OR AFTER MIDNIGHT. LOOKING
AT 00Z UPPER AIR DATA DONT SEE ANY REASON TO CHANGE CURRENT WARNINGS
/ ADVISORIES. NORTHERLY SURFACE WINDS ARE PUSHING COLDER AIR INTO
THE MIDSOUTH. TEMPERATURES ARE ALREADY AROUND FREEZING IN MOST
LOCATIONS. WILL UPDATE ZONES TO REWORD PRECIPITATION AS MAINLY AFTER
MIDNIGHT OR DEVELOPING...TO TAKE INTO ACCOUNT LIGHT SNOW PRESENTLY
APPROACHING. OTHER UPDATES MAY ALSO BE NEEDED THIS EVENING AS NEW
DATA COMES IN.
.MEG...WINTER STORM WARNING FOR SOUTHWEST TN...EAST-CENTRAL AND
SOUTHEAST AR...AND MOST OF NORTH MS TONIGHT AND TUESDAY
MORNING...
...WINTER WEATHER ADVISORY FOR NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL..NORTHWEST TENNESSEE AND THE EXTREME SOUTHERN
COUNTIES OF NORTH MS TONIGHT AND TUESDAY MORNING.ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1130 PM CST MON FEB 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT A WINTER STORM WARNING HAS BEEN POSTED FOR TONIGHT AND TUESDAY MORNING FOR EAST-CENTRAL ARKANSAS AND SOUTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND MUCH OF NORTH MISSISSIPPI. A WINTER WEATHER ADVISORY HAS BEEN POSTED TONIGHT AND TUESDAY MORNING FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST TENNESSEE...AND THE EXTREME SOUTHERN COUNTIES OF NORTH MISSISSIPPI. BETWEEN 2 AND 4 INCHES OF SNOW IS POSSIBLE ACROSS A LARGE PART OF THE MIDSOUTH TONIGHT FROM EAST-CENTRAL ARKANSAS INTO SOUTHWEST TENNESSEE AND EXTREME NORTH MISSISSIPPI. TO THE NORTH OF THIS AREA BETWEEN 1 AND 2 INCHES OF SNOW IS EXPECTED TONIGHT. TO THE SOUTH OF THE HEAVY SNOW AREA...AROUND 1 INCH OF SNOW AND SLEET IS EXPECTED WITH SOME ICING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER PRECIPITATION IS EXPECTED TO CONTINUE TUESDAY MORNING WITH ADDITIONAL ACCUMULATIONS OF SNOW OR SLEET AN INCH OR LESS. TOTAL SNOW ACCUMULATIONS FROM THE STORM MAY TOTAL BETWEEN 3 AND 5 INCHES FROM EAST-CENTRAL ARKANSAS INTO SOUTHWEST TENNESSEE AND EXTREME NORTH MISSISSIPPI. TO THE NORTH OF THIS AREA...TOTAL SNOW ACCUMULATIONS WILL BE BETWEEN 1 AND 2 INCHES. TO THE SOUTH OF THE HEAVY SNOW AREA...SNOW AND SLEET ACCUMULATIONS FROM THE STORM WILL TOTAL NEAR 2 INCHES WITH SOME ICING. ANOTHER WINTER STORM IS FORECAST TUESDAY NIGHT AND WEDNESDAY. SNOW OR FREEZING RAIN IS FORECAST AFTER MIDNIGHT TUESDAY NIGHT. THE PRECIPITATION WILL GRADUALLY CHANGE TO RAIN ACROSS PARTS OF THE AREA FROM THE SOUTH DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345559, 5345905.